Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 152, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 18, 2012, 5:33 PM CDT for Douglas County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2012, 5:33 PM CDT (22:33 UTC)
- Expired
- Aug 18, 2012, 6:06 PM CDT
- In force
- 33 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Douglas County, WI
The radar
The Duluth radar (KDLH), 34 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764
WUUS53 KDLH 182233
SVRDLH
WIC031-182315-
/O.NEW.KDLH.SV.W.0152.120818T2233Z-120818T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
533 PM CDT SAT AUG 18 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DOUGLAS COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 615 PM CDT
* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUPERIOR...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SUPERIOR THROUGH 535 PM.
SOUTH RANGE AROUND 540 PM.
WENTWORTH AROUND 550 PM.
POPLAR AROUND 555 PM.
HAWTHORNE AROUND 600 PM.
BENNETT AROUND 605 PM.
LAKE NEBAGAMON AROUND 610 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4664 9212 4670 9199 4669 9193 4652 9161
4640 9187
TIME...MOT...LOC 2233Z 319DEG 24KT 4666 9198
WIND...HAIL 60MPH 1.00IN
$$
MELDE2 follow-up statements
396
WWUS53 KDLH 182251
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
551 PM CDT SAT AUG 18 2012
WIC031-182315-
/O.CON.KDLH.SV.W.0152.000000T0000Z-120818T2315Z/
DOUGLAS WI-
551 PM CDT SAT AUG 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
DOUGLAS COUNTY UNTIL 615 PM CDT...
AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
WENTWORTH...OR 11 MILES SOUTHEAST OF SUPERIOR...MOVING SOUTHEAST AT
30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HAWTHORNE AROUND 600 PM CDT.
BENNETT AROUND 605 PM CDT.
LAKE NEBAGAMON AROUND 610 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4661 9201 4666 9194 4667 9189 4652 9161
4640 9187
TIME...MOT...LOC 2251Z 319DEG 24KT 4657 9187
WIND...HAIL 60MPH 1.00IN
$$
MELDE941
WWUS53 KDLH 182306
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
606 PM CDT SAT AUG 18 2012
WIC031-182316-
/O.CAN.KDLH.SV.W.0152.000000T0000Z-120818T2315Z/
DOUGLAS WI-
606 PM CDT SAT AUG 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DOUGLAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 4661 9201 4666 9194 4667 9189 4652 9161
4640 9187
TIME...MOT...LOC 2306Z 319DEG 24KT 4649 9177
$$
MELDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:17 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 18, 3:17 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 317 PM CDT SAT AUG 18 2012 .SHORT TERM...TONIGHT THROUGH MONDAY... WEAK SURFACE COLD FRONT CURRENTLY LOCATED FROM JUST NORTH OF GRAND FORKS TO NEAR ELY WILL CONTINUE TO PUSH STEADILY SOUTHWARD ACROSS THE REMAINDER OF NORTHERN MINNESOTA/NORTHWEST WISCONSIN THROUGH THIS EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE FRONTAL ZONE AND ACCOMPANYING UPPER LEVEL DISTURBANCE IN AN ENVIRONMENT OF VERY STEEP LOW TO MID LEVEL LAPSE RATES AND COLD TEMPS ALOFT. SHOWERS/STORMS WILL CONTINUE TO PUSH SOUTHWARD THROUGH THIS EVENING BEFORE WEAKENING BETWEEN 6-9 PM AS DAYTIME INSTABILITY WEAKENS AND AIRMASS IS WORKED OVER. UNTIL THEN..THE STRONGEST CELLS WILL BE CAPABLE OF PEA-DIME SIZE HAIL AND SOME LOCALLY GUSTY WINDS UP TO 30 MPH. A FEW SHOWERS MAY LINGER TO THE SOUTH OF DULUTH AND ACROSS NW WISCONSIN UNTIL AFTER MIDNIGHT..BUT HIGH PRESSURE SHOULD BUILD IN TO THE ENTIRE AREA LATER TONIGHT AND SUNDAY RESULTING IN ANOTHER SHOT OF COOL/DRY AIR FOR A COUPLE OF DAYS. AS WEAK IMPULSES ROTATE SOUTHWARD ON THE WESTERN PERIPHERY OF THE UPPER TROF OVER EASTERN ONTARIO..THERE WILL BE A FEW MORE CLOUDS AND PERHAPS A CHANCE OF SOME ISOLATED SHOWERS OVER THE ARROWHEAD BOTH SUNDAY AND MONDAY..BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE FORECAST AT THE MOMENT. OTHERWISE..COOL NIGHTS AND WARM/PARTLY CLOUDY TO SUNNY DAYS AND LIGHT WINDS SHOULD PREVAIL SUNDAY THROUGH MONDAY WITH HIGH PRESSURE OVERHEAD. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY... MAINLY DRY CONDITIONS WILL CONTINUE ACROSS THE NORTHLAND EARLY NEXT WEEK WITH HIGH PRESSURE SLOW TO MOVE OFF TO THE SOUTHEAST AND AWAY FROM THE MIDWEST. HOWEVER RETURN SRLY FLOW ON THE WEST SIDE OF THE DEPARTING RIDGE WILL STRENGTHEN AND DRAW WARMTH AND MOISTURE NORTH ACROSS THE UPPER MIDWEST LATE NEXT WEEK. A FAIRLY STRONG TROUGH FROM THE DAKOTAS IS PROGGED TO TRACK EWD ACROSS THE REGION AND TAP THIS INCREASING WARMTH AND MOISTURE...RESULTING IN A ROUND OF SHOWERS AND STORMS ACROSS THE FORECAST AREA THURSDAY AND FRIDAY. && .AVIATION...18Z TAF ISSUANCE... A COLD FRONT AND UPPER LEVEL DISTURBANCE TRACKING SWD ACROSS THE NORTHLAND WILL PRODUCE SCTD SHOWERS AND STORMS WITH MVFR CIGS AND VSBYS. THE CONVECTION SHOULD DIMINISH QUICKLY EARLY IN THE EVENING...ENDING AFTER SUNSET. SKIES WILL SCTR OUT OVERNIGHT...AND THEN SHOULD CLEAR OUT SUNDAY MORNING. PATCHY FOG IS POSSIBLE...BUT NOT ENOUGH CONFIDENCE TO MENTION IN TAFS. && .POINT TEMPS/POPS... DLH 46 71 47 73 / 50 10 0 10 INL 40 69 45 75 / 10 10 0 0 BRD 47 73 46 76 / 30 0 0 0 HYR 45 73 42 74 / 40 10 0 0 ASX 48 71 47 74 / 40 10 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...MILLER LONG TERM....BERDES AVIATION...BERDES
Hazardous weather outlook, Aug 18, 11:42 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1142 AM CDT SAT AUG 18 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-191030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1142 AM CDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT DROPPING SOUTHWARD FROM ONTARIO THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT SOME SMALL HAIL AND PERHAPS SOME GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS. STORMS ARE EXPECTED TO END FROM NORTH TO SOUTH THIS EVENING...AND SHOULD END ALTOGETHER BY SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-191030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1142 AM CDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR THIS AFTERNOON AND EARLY THIS EVENING IN ASSOCIATION WITH A COLD FRONT THAT WILL MOVE SOUTHWARD ACROSS THE REGION. ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN WELL BELOW SEVERE LEVELS...HOWEVER SOME SMALL HAIL AND LOCALLY GUSTY WINDS AND HIGHER WAVE HEIGHTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. THUNDERSTORMS ARE EXPECTED TO END BY AROUND MIDNIGHT AS THE FRONT MOVES SOUTHWARD...AND AWAY FROM LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MILLER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 18, 3:40 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 340 PM CDT SAT AUG 18 2012 MNZ010>012-018>021-026-182200- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS 340 PM CDT SAT AUG 18 2012 ...SCATTERED THUNDERSTORMS OVER NORTHERN MINNESOTA... SCATTERED THUNDERSTORMS WERE MOVING SOUTHEAST ACROSS NORTHERN MINNESOTA THIS AFTERNOON...AND WILL CONTINUE THROUGH AT LEAST 5 PM. SOME OF THE STORMS WILL PRODUCE PEA SIZE HAIL...GUSTY WINDS TO 30 MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. AN ISOLATED STRONGER STORM IS ALSO POSSIBLE...WHICH COULD PRODUCE DIME SIZE HAIL. SOME AREAS THAT WILL BE IMPACTED BY STORMS INCLUDE INTERNATIONAL FALLS...BIGFORK...HIBBING...ELY...ISABELLA...THE ARROWHEAD...VOYAGEURS NATIONAL PARK AND GRAND RAPIDS. THE STORMS WILL DIMINISH BOTH IN COVERAGE AND INTENSITY AFTER SUNSET. MNZ025-033>036-182200- NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN 340 PM CDT SAT AUG 18 2012 ...SCATTERED THUNDERSTORMS TO CONTINUE... A FEW THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA THIS AFTERNOON AND EVENING. SOME AREAS THAT WILL BE IMPACTED INCLUDE WALKER...CASS LAKE...BRAINERD LAKES...AITKIN...PINE RIVER...AITKIN AND HILL CITY AREAS. SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE THROUGH THE REGION THIS AFTERNOON...AND SOME STORMS WILL PRODUCE PEA SIZE HAIL...GUSTY WINDS TO 35 MPH...FREQUENT LIGHTNING AND A BRIEF PERIOD OF HEAVY RAIN. THE STORMS WILL DIMINISH BOTH IN COVERAGE AND INTENSITY AFTER SUNSET. MNZ037-038-WIZ001-006-007-182200- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BURNETT-WASHBURN- INCLUDING THE CITIES OF...DULUTH...CLOQUET...HINCKLEY... SUPERIOR...GRANTSBURG...SPOONER 340 PM CDT SAT AUG 18 2012 ...SCATTERED THUNDERSTORMS WILL CONTINUE AT THE HEAD OF THE LAKE AND UPPER SAINT CROIX RIVER VALLEY... SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON INTO THE EVENING. SOME AREAS THAT MAY BE AFFECTED INCLUDE THE TWIN PORTS...MOOSE LAKE...CLOQUET...SPOONER...SIREN...GRANTSBURG...PINE CITY...HINCKLEY AND WILLOW RIVER AREAS. SOME STORMS WILL PRODUCE PEA SIZE HAIL...GUSTY WINDS TO 35 MPH...FREQUENT LIGHTNING AND A BRIEF PERIOD OF HEAVY RAIN. THE STORMS WILL DIMINISH BOTH IN COVERAGE AND INTENSITY AFTER SUNSET. WIZ002>004-008-009-182200- BAYFIELD-ASHLAND-IRON-SAWYER-PRICE- INCLUDING THE CITIES OF...WASHBURN...ASHLAND...HURLEY...HAYWARD... PHILLIPS 340 PM CDT SAT AUG 18 2012 ...SCATTERED THUNDERSTORMS TO CONTINUE OVER NORTHWEST WISCONSIN... SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS NORTHWEST WISCONSIN INTO THE EVENING. SOME AREAS THAT WILL BE IMPACTED INCLUDE ASHLAND...BAYFIELD...CORNUCOPIA...HAYWARD...WINTER...PHILLIPS...PARK FALLS...HURLEY AND GLIDDEN. SOME STORMS WILL PRODUCE PEA SIZE HAIL...GUSTY WINDS TO 35 MPH...FREQUENT LIGHTNING AND A BRIEF PERIOD OF HEAVY RAIN. THE STORMS WILL DIMINISH BOTH IN COVERAGE AND INTENSITY AFTER SUNSET. MELDE
Special weather statement, Aug 18, 4:50 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 450 PM CDT SAT AUG 18 2012 MNZ010>012-018>021-026-182330- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS 450 PM CDT SAT AUG 18 2012 ...SCATTERED THUNDERSTORMS CONTINUED OVER FAR NORTHERN WISCONSIN... SCATTERED THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST ACROSS FAR NORTHERN MINNESOTA...ALTHOUGH THEY WERE ENDING RIGHT ALONG THE INTERNATIONAL BORDER. THE STORMS WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY WINDS TO 30 MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. SOME AREAS THAT MAY BE IMPACTED INCLUDE GRAND MARAIS...TWO HARBORS...SILVER BAY...ELY...COOK...BIGFORK...GRAND RAPIDS...HIBBING...AND BABBITT. THE STORMS WILL DIMINISH AFTER SUNSET...AS WELL AS FROM NORTH TO SOUTH. MNZ025-033>038-182330- NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY 450 PM CDT SAT AUG 18 2012 ...SCATTERED THUNDERSTORMS TO CONTINUE OVER NORTHERN MINNESOTA... SCATTERED THUNDERSTORMS CONTINUED OVER NORTHERN MINNESOTA...WITH SOME STORMS CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY WINDS TO 35 MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. SOME AREAS THAT MAY BE IMPACTED INCLUDE THE TWIN PORTS...CLOQUET...CROMWELL...HILL CITY...AITKIN...THE BRAINERD LAKES...PINE RIVER...WALKER...HINCKLEY AND PINE CITY. THE STORMS WILL DIMINISH AFTER SUNSET. WIZ001>004-006>009-182330- DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...SUPERIOR...WASHBURN...ASHLAND... HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 450 PM CDT SAT AUG 18 2012 ...THUNDERSTORMS WILL CONTINUE OVER NORTHWEST WISCONSIN... SCATTERED THUNDERSTORMS WILL CONTINUE OVER NORTHWEST WISCONSIN...WITH SOME STORMS CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY WINDS TO 35 MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. SOME AREAS THAT MAY BE IMPACTED INCLUDE SUPERIOR...SPOONER...BAYFIELD...ASHLAND...HURLEY...SIREN...GRANTSBURG...SHELL LAKE...HAYWARD...WINTER...PHILLIPS...AND PARK FALLS. THE STORMS WILL DIMINISH AFTER SUNSET. MELDE
Special weather statement, Aug 18, 4:53 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 453 PM CDT SAT AUG 18 2012 MNZ010>012-018>021-026-182330- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS 453 PM CDT SAT AUG 18 2012 ...SCATTERED THUNDERSTORMS CONTINUED OVER FAR NORTHERN MINNESOTA... SCATTERED THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST ACROSS FAR NORTHERN MINNESOTA...ALTHOUGH THEY WERE ENDING RIGHT ALONG THE INTERNATIONAL BORDER. THE STORMS WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY WINDS TO 30 MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. SOME AREAS THAT MAY BE IMPACTED INCLUDE GRAND MARAIS...TWO HARBORS...SILVER BAY...ELY...COOK...BIGFORK...GRAND RAPIDS...HIBBING...AND BABBITT. THE STORMS WILL DIMINISH AFTER SUNSET...AS WELL AS FROM NORTH TO SOUTH. MNZ025-033>038-182330- NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY 453 PM CDT SAT AUG 18 2012 ...SCATTERED THUNDERSTORMS TO CONTINUE OVER NORTHERN MINNESOTA... SCATTERED THUNDERSTORMS CONTINUED OVER NORTHERN MINNESOTA...WITH SOME STORMS CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY WINDS TO 35 MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. SOME AREAS THAT MAY BE IMPACTED INCLUDE THE TWIN PORTS...CLOQUET...CROMWELL...HILL CITY...AITKIN...THE BRAINERD LAKES...PINE RIVER...WALKER...HINCKLEY AND PINE CITY. THE STORMS WILL DIMINISH AFTER SUNSET. WIZ001>004-006>009-182330- DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...SUPERIOR...WASHBURN...ASHLAND... HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 453 PM CDT SAT AUG 18 2012 ...THUNDERSTORMS WILL CONTINUE OVER NORTHWEST WISCONSIN... SCATTERED THUNDERSTORMS WILL CONTINUE OVER NORTHWEST WISCONSIN...WITH SOME STORMS CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY WINDS TO 35 MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. SOME AREAS THAT MAY BE IMPACTED INCLUDE SUPERIOR...SPOONER...BAYFIELD...ASHLAND...HURLEY...SIREN...GRANTSBURG ...SHELL LAKE...HAYWARD...WINTER...PHILLIPS...AND PARK FALLS. THE STORMS WILL DIMINISH AFTER SUNSET. MELDE
Special weather statement, Aug 18, 5:08 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
508 PM CDT SAT AUG 18 2012
MNZ025-026-034>038-WIZ001-002-182300-
BAYFIELD-CARLTON/SOUTH ST. LOUIS-CROW WING-DOUGLAS-NORTH
CASS-NORTHERN AITKIN-PINE-SOUTH AITKIN-SOUTH ITASCA-
508 PM CDT SAT AUG 18 2012
...GUSTY WINDS MOVING THROUGH THE NORTHLAND...
AT 502 PM CDT...THE LEADING EDGE OF GUSTY WINDS AHEAD OF
THUNDERSTORMS STRETCHED ALONG A LINE EXTENDING FROM 5 MILES EAST OF
REMER TO 6 MILES SOUTHEAST OF GOWAN TO OULU...MOVING SOUTHWEST AT 15
MPH.
WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. IN ADDITION TO THIS
GUST FRONT...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHLAND
WHICH MAY CAUSE MORE GUSTY WINDS.
* THE WINDS WILL REACH...
SCANLON AND NEW DULUTH BY 515 PM...
FOND DU LAC AND WENTWORTH BY 520 PM...
SOUTH RANGE AND THOMSON BY 525 PM...
SWATARA AND SAWYER BY 530 PM...
WRENSHALL AND LIBBY BY 535 PM...
SCOTTS CORNER AND LAKE NEBAGAMON BY 540 PM...
WRIGHT AND HAWTHORNE BY 545 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4714 9390 4687 9272 4679 9207 4673 9204
4669 9196 4670 9182 4674 9170 4668 9129
4625 9153 4644 9294 4670 9412
MELDESpecial weather statement, Aug 18, 5:29 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
529 PM CDT SAT AUG 18 2012
MNZ037-WIZ001-182300-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-
529 PM CDT SAT AUG 18 2012
...STRONG THUNDERSTORM NEAR SUPERIOR...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUPERIOR...MOVING SOUTHEAST AT 25 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS. IS THIS STORMS STRENGTHENS MORE...A WARNING FOR DAMAGING
WINDS AND LARGE HAIL WOULD BE NEEDED.
* THE THUNDERSTORM WILL BE NEAR...
SUPERIOR THROUGH 535 PM...
SOUTH RANGE BY 540 PM...
WENTWORTH BY 550 PM...
POPLAR BY 555 PM...
HAWTHORNE AND MAPLE BY 600 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4646 9192 4669 9216 4675 9205 4669 9196
4670 9194 4670 9186 4659 9169
MELDEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:08 PM CDT | Special Weather Statement | DLH | Douglas | 52 min |
| Aug 18, 5:29 PM CDT | Special Weather Statement | DLH | Douglas | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.